Alert archive / Utah / Snow Advisories in 2007
Snow Advisory 29, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this snow advisory at Nov 30, 2007, 5:46 AM MST. It took effect at Nov 30, 2007, 2:00 PM MST. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Nov 30, 2007, 5:46 AM MST (12:46 UTC)
- In effect from
- Nov 30, 2007, 2:00 PM MST
- Expired
- Dec 1, 2007, 2:00 PM MST
- In force
- 24 hr
- Issued by
- NWS Salt Lake City, UT
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this snow advisory went out at Nov 30, 5:00 AM MST, 46 minutes earlier.
Area forecast discussion, Nov 30, 5:00 AM MST, 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
500 AM MST FRI NOV 30 2007
.SYNOPSIS...SUBTROPICAL MOISTURE WILL SURGE NORTH INTO UTAH AHEAD
OF A PACIFIC STORM SYSTEM TODAY. WIDESPREAD PRECIPITATION WILL
ACCOMPANY THIS PACIFIC STORM THROUGH SATURDAY. HIGH PRESSURE ALOFT
WILL BRING DRY AND MILD CONDITIONS TO THE AREA EARLY NEXT WEEK.
&&
.DISCUSSION...THE UPPER LOW CENTERED NEAR 25/125 WILL PRIME THE
AIRMASS FOR WHAT LOOKS TO BE A WIDESPREAD HEAVY PRECIP EVENT FOR AT
LEAST THE SRN THIRD OF THE FORECAST AREA. DEEP LAYER MOISTURE
SURGING NORTH AHEAD OF THE LOW WILL REACH THE SRN PORTION OF UTAH BY
THIS AFTERNOON...THEN CONTINUE NORTH OVER MOST THE STATE DURING THE
AFTERNOON AND EVENING. THE INITIAL PRECIP WILL BE LARGELY DRIVEN BY
WEAK DYNAMICS AND UPSLOPE IN THE SRN PLATEAU. THE UPPER LOW WILL
OPEN UP DURING THE AFTERNOON AND THEN LIFT NE THROUGH AZ/SRN UT
TONIGHT. THIS DYNAMIC LIFT WORKING ON A RELATIVELY WARM/MOIST
AIRMASS WILL RESULT IN SIGNIFICANT AND WIDESPREAD PRECIP. THE
HEAVIEST PRECIP WILL LIKELY DEVELOP NEAR THE BEST LOW-LEVEL LIFT
ALONG THE NEAR 700 MB THERMAL BOUNDARY ACROSS SW THROUGH NE UTAH.
HAVE ISSUED A NUMBER OF THE WINTER STORM WARNINGS/ADVISORIES FOR
SRN/ERN UTAH...MAINLY FOR LATE THIS AFTERNOON THROUGH SATURDAY. THE
HEAVIEST SNOWS WILL REMAIN OVER THE SRN/CNTRL MOUNTAINS...THOUGH A
FEW E/CNTRL VALLEYS THAT DONT MIX OUT COULD SEE ADVISORY-LEVEL
SNOWS THROUGH SATURDAY.
NRN UTAH WILL PROBABLY NOT SEE AS MUCH PRECIP...BUT WONT GET
SHUTOUT EITHER. THE VORTICITY MAX CURRENTLY OFF THE NW CA COAST WILL
TURN EAST TODAY...AND THEN RIPPLE THROUGH NRN UTAH OVERNIGHT. SUSPECT
THIS FEATURE WILL DRAW SOME OF THE DEEP LAYER MOISTURE INTO NW UTAH
THIS EVENING. WILL PROBABLY SEE WIDESPREAD PRECIP AHEAD OF THIS
FEATURE...WITH DECENT AMOUNTS OF SNOW AT THE HIGHER ELEVATIONS.
A SECONDARY SHORTWAVE WILL FOLLOW THIS FEATURE THROUGH THE
GREAT BASIN SATURDAY AFTERNOON/EVENING. BY THE TIME THIS SECOND
FEATURE ARRIVES MOST OF THE DEEP LAYER MOISTURE WILL HAVE SHEARED
OFF TO THE EAST. STILL...ENOUGH MOISTURE WILL REMAIN FOR ANOTHER
SHOT OF PRECIP DURING THE LATE AFTERNOON AND EVENING HOURS.
A BROAD AND SLOWLY BUILDING UPPER RIDGE WILL RETURN TO THE AREA
BEGINNING LATE SUNDAY. SOLID WARMING ALOFT WILL BRING WARMER TEMPS
TO THE MOUNTAINS/HIGHER VALLEYS EARLY NEXT WEEK. LOWER VALLEY
INVERSIONS WILL TIGHTEN A BIT AND KEEP TEMPS FROM CLIMBING AS FAST
IN THOSE AREAS. THE RIDGE OVER IN THE INTERIOR WEST IS PROGGED TO
BREAK DOWN AND RETREAT BACK OVER THE ERN PACIFIC LATE IN THE WEEK.
THIS MOVE WILL ALLOW A NEW ROUND OF PACIFIC TROUGHS TO DIVE SE INTO
THE GREAT BASIN LATE IN THE WEEK AND THROUGH THE WEEKEND.
&&
.HYDROLOGY...THE DEEP LAYER MOISTURE SURGING NORTH THROUGH ARIZONA
TODAY MAY PRODUCE HEAVY RAINFALLS AT THE LOWER ELEVATIONS OF SRN
UTAH TONIGHT THROUGH EARLY SATURDAY. UPSLOPE INTO THE SRN PLATEAU
WILL GET THINGS GOING EARLY TONIGHT...WITH DYNAMIC LIFT ENHANCING
PRECIP LATE TONIGHT/EARLY SATURDAY.
MOST...IF NOT ALL...OF THE FLASH FLOODING PROBLEMS WILL BE CONFINED
TO THE SLICK ROCK/SLOT CANYON COUNTRY OF THE EXTREME SOUTH. THE
RECENT DRY SPELL WILL ALLOW PERMEABLE SOIL TO TAKE IN THE PRECIP.
THE SLICK ROCK AREAS WILL LIKELY BE OVERWHELMED BY THE VOLUME OF
RUNOFF...AND COULD EASILY RESULT IN FLASH FLOODING. WILL ISSUE A
FLASH FLOOD WATCH FOR TONIGHT THROUGH EARLY SATURDAY FOR THE LOWER
ELEVATIONS FROM AROUND ZION NP EAST TO THE LAKE POWELL/GLEN CANYON
AREA.
&&
.AVIATION...SOUTHERLY FLOW WILL CONTINUE THROUGH THE DAY AT THE KSLC
TERMINAL. SOUTH WINDS WILL LIKELY BECOME GUSTY AFTER 15Z WITH A 30
PERCENT CHANCE THAT THE GUSTY WINDS WILL REQUIRE AN AWW AFTER 18Z.
OUTSIDE OF WINDS...EXPECT VFR CONDITIONS TO PREVAIL.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...WINTER STORM WARNING FRIDAY BEGINNING 2 PM MST THROUGH
SATURDAY FOR THE SOUTHERN AND CENTRAL MOUNTAINS UTZ517-518.
SNOW ADVISORY WASATCH PLATEAU/BOOK CLIFFS AND THE WESTERN UINTA
MOUNTAINS BEGINNING 2 PM MST THIS AFTERNOON THROUGH SATURDAY
UTZ009-010.
SNOW ADVISORY FOR THE WASATCH MOUNTAIN VALLEYS AND THE CASTLE
COUNTRY AREA AROUND PRICE BEGINNING AT 5 PM THIS AFTERNOON
THROUGH SATURDAY MORNING UTZ006-012.
WY...NONE.
&&
CONGER/YOUNG
FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)Hazardous weather outlook, Nov 29, 4:00 PM MST, 13 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 400 PM MST THU NOV 29 2007 UTZ001>016-019>021-517-518-WYZ021-301400- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 400 PM MST THU NOV 29 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT INCREASING CLOUDS LATE TONIGHT AND DEVELOPING STRONGER SOUTHWEST WINDS ALOFT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY PRECIPITATION WILL SPREAD ACROSS THE REGION ON FRIDAY AND CONTINUE INTO SATURDAY. THIS WILL BRING AREAS OF HEAVY SNOW TO THE HIGHER TERRAIN...ESPECIALLY SOUTH OF I-80. REFER TO WINTER WEATHER PRODUCTS FOR DETAILS. SIGNIFICANT RAINFALL IN SOUTHERN UTAH WILL BRING RAPID RISES TO DRY WASHES AND CREEKS DURING FRIDAY NIGHT AND SATURDAY MORNING. CHECK LATEST FORECASTS FOR POSSIBLE WATCHES. .SPOTTER INFORMATION STATEMENT... TRAINED WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER OR HYDROLOGICAL EVENTS THROUGH THE WEEKEND. TARDY FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) GIBSON
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 30, 4:24 AM MST | Flash Flood Watch | SLC | 29 hr | |
| Nov 30, 5:46 AM MST | Winter Storm Warning | SLC | 41 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.